MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX STOPCOCKS; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. MEDEX STOPCOCKS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number MX9311L
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes Stroke/CVA (1770); Loss of consciousness (2418)
Date of Event 07/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other text: g5: 510k is blank, device is exempt.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the stopcock attached to the proximal port of a central venous catheter cvc being used for central venous pressure cvp monitoring became disconnected while the patient was transferred to the commode resulting in the patient passing out and requiring intubation.There was no loss of pulse however, the patient was later diagnosed with a stroke as a result of a venous air embolus.The original intended procedure was the central venous pressure monitoring post cardiac surgery.
 
Additional Manufacturer Narrative
Additional information is provided for h.2 and h.6.No product was returned.If the product is returned this complaint will be reopened for further investigation.Device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.For all enquiries or follow-up questions related to the record, do not use regulatory.Responses@smiths-medical.Com located in sections g.1., please direct those to the following: regulatory.Responses@icumed.Com.D.4 full udi number: (b)(4).

Brand Name
MEDEX STOPCOCKS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17655949
Report Number3012307300-2023-08557
Device Sequence Number20650352
Product Code FMG
UDI-Device Identifier10351688504180
UDI-Public10351688504180
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2025
Device Catalogue NumberMX9311L
Device Lot Number4259404
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight82 KG
Patient RaceWhite